Weird reaction to Cipro

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Elite Member

Date Joined Jul 2009
Total Posts : 14475
   Posted 1/11/2012 6:43 PM (GMT -6)   
I started on Cipro for my kidney infection last night. This morning I woke up with my face so tender to the touch that a soft washcloth felt like steel wool! smhair
If I don't touch my face I feel okay, a faint sting, but okay. Any touch feels like I've got a major sunburn on my face. It's not red or swollen just sensitive. smhair
I'm allergic to so many antibiotics I need this one to be okay for me. If the reaction doesn't get any worse than this I think I can survive six more days...I think... eyes

Regular Member

Date Joined Jan 2010
Total Posts : 21
   Posted 1/15/2012 2:58 AM (GMT -6)   
Hi Couchtater

I had about the same reaction to Cipro...I had been taking it for about 3 days and woke up one morning and my face was swelled and red like a sunburn, went to the ER. Dr there said it was allergic reaction. I now list it in one of many allergies. Call your doctor and let them know how this is effecting you, since you also have allergies to other antibiotics...better safe than sorry.

Good Luck and Big Hugs,
MsFroggi tongue

Forum Moderator

Date Joined Jun 2008
Total Posts : 1470
   Posted 1/15/2012 1:25 PM (GMT -6)   
Well, did you get through Cipro ok?
Lupus Moderater

dialysis from lupus nephritis

Elite Member

Date Joined Jul 2009
Total Posts : 14475
   Posted 1/15/2012 3:24 PM (GMT -6)   
Two more days and I'll be finished. I'm taking visitril to battle the reaction. When I finish the medicine I have to go back to get another test to see if my kidneys are better.
The back pain is better and I'm not peeing as often. :)

Veteran Member

Date Joined Dec 2008
Total Posts : 2386
   Posted 1/16/2012 4:51 PM (GMT -6)   
Joy, I'm allergic to a ton of antibiotics too. There is only 4 I can take that we know of: amoxicillin, penicilin, bactrim, avelox  
But you are indeed having an allergic reaction. Cipro is one I am allergic too as well.
"The Walking Medical Mystery"

Too many Allergies / Too many RXs & DXs

A Rare Gem for Doctors and Guinee Pig
~Medical Caregiver and Doctors Worse Nightmare~

Elite Member

Date Joined Jul 2009
Total Posts : 14475
   Posted 1/16/2012 4:59 PM (GMT -6)   
It's always a risk when they try an antibiotic on me. I'm allergic to at least one in every class.
So far I can handle macrobid and cipro (if I've got visitril handy).
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, March 19, 2018 6:25 PM (GMT -6)
There are a total of 2,941,559 posts in 322,765 threads.
View Active Threads

Who's Online
This forum has 161165 registered members. Please welcome our newest member, Roxie16.
413 Guest(s), 15 Registered Member(s) are currently online.  Details
JayMot, scifigal2k, Italatin8, Kent M., BDRoland, Ron3107, rebounder4ever, Rikky1, island time, Lymess, The Dude Abides, ks1905, Edsson, Sober1, Jack & Diane